MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X360MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X360MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-0360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device retained by the hospital.
 
Event or Problem Description
As reported: "patient fell, gamma nail broke at lag screw junction." patient was revised to a gmrs proximal femur with bipolar.Additional info received from the representative (b)(6) 2021: doctor has indicated that the ¿pathologic fracture w radiation, bone never healed, pathologic non-union¿.
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned but an x-ray was shared which confirms the reported failure mode.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A formal medical opinion was sought from an independent medical professional based on the single x-ray provided, but with the limited amount of information it was not possible ascertain the exact scenario.He opined that looking at the x-ray it did appear that the fracture did not heal.It wasn¿t clearly informed about the disease which caused the pathologic fracture, it may have been cancer related since radiation is mentioned.Within the given timeframe, the fracture should have been healed.Patients with pathologic fractures the non-union rate is higher and there is always a risk that the implant might fail in this patient group if the patient lives long enough.Although the available information indicates that the nail breakage happened due to the alleged fall of the patient and the alleged pathological nonunion, both of which are patient related factors, but still more patient information, radiographs, medical history and the affected device must be available in order to determine the exact root cause of the failure, if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "patient fell, gamma nail broke at lag screw junction." patient was revised to a gmrs proximal femur with bipolar.Additional info received from the representative 02/17/2021: doctor has indicated that the ¿pathologic fracture w radiation, bone never healed, pathologic non-union¿.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 10X360MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11426288
Report Number0009610622-2021-00332
Device Sequence Number3243096
Product Code HSB
UDI-Device Identifier04546540375742
UDI-Public04546540375742
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2022
Device Model Number3525-0360S
Device Catalogue Number35250360S
Device Lot NumberK0CFBE6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight59